Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 11, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 11, 2014, 4:57 AM CDT for 9 counties in Oklahoma. It took effect at Mar 11, 2014, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2014, 4:57 AM CDT (09:57 UTC)
- In effect from
- Mar 11, 2014, 12:00 PM CDT
- Expired
- Mar 11, 2014, 8:17 PM CDT
- In force
- 8 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 36 km from the middle of the area, began a volume at 10:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 10.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3441 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
890 WWUS84 KTSA 110957 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 457 AM CDT TUE MAR 11 2014 ...CRITICAL FIRE DANGER LIKELY IN PARTS OF OSAGE WASHINGTON NOWATA CRAIG PAWNEE TULSA ROGERS CREEK OKFUSKEE AND OKMULGEE COUNTIES THIS AFTERNOON AND EVENING... .A COLD FRONT WILL ABRUPTLY TURN SOUTHERLY WINDS TO THE NORTHWEST LATE THIS AFTERNOON OR EARLY EVENING AS WINDS GUST TO 40 TO 50 MILES AN HOUR. OKZ054>057-059>061-064>066-111800- /O.NEW.KTSA.FW.W.0011.140311T1700Z-140312T0300Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-CREEK- OKFUSKEE-OKMULGEE- 457 AM CDT TUE MAR 11 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM CDT THIS EVENING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...CRAIG...NOWATA... CREEK...OKFUSKEE...OKMULGEE...TULSA AND ROGERS. HAZARDOUS WEATHER... * TEMPERATURES WILL REACH THE LOWER 80S THIS AFTERNOON IN ADVANCE OF A COLD FRONT. * RELATIVE HUMIDITIES WILL BE AS LOW AS 20 TO 30 PERCENT. * SUSTAINED WINDS OF 20 TO 30 WILL GUST AS HIGH AS 40 TO 50 MILES AN HOUR... ESPECIALLY WITH COLD FRONT PASSAGE. IMPACTS... * ANY FIRES WILL SPREAD RAPIDLY OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. GRASS FIRE SPREAD RATES COLD EXCEED 300 FEET PER MINUTE...OVER 3 MILES AN HOUR...LATE THIS AFTERNOON AND EARLY THIS EVENING. DEFINITION... * A RED FLAG WARNING MEANS THAT A DANGEROUS COMBINATION OF WEATHER CONDITIONS AND DRY VEGETATION IS EXPECTED...FAVORING RAPID GROWTH AND SPREAD OF WILDFIRES. THE PRIMARY WEATHER FACTORS INCLUDE STRONG WINDS...LOW HUMIDITIES...AND WARM TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID...ALL...ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
3 follow-up statements
590 WWUS84 KTSA 111544 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 1044 AM CDT TUE MAR 11 2014 ...CRITICAL FIRE DANGER LIKELY IN PARTS OF OSAGE WASHINGTON NOWATA CRAIG PAWNEE TULSA ROGERS CREEK OKFUSKEE AND OKMULGEE COUNTIES THIS AFTERNOON AND EVENING... .A COLD FRONT WILL ABRUPTLY TURN SOUTHERLY WINDS TO THE NORTHWEST LATE THIS AFTERNOON OR EARLY EVENING AS WINDS GUST TO 40 TO 50 MILES AN HOUR. OKZ054>057-059>061-064>066-112200- /O.CON.KTSA.FW.W.0011.140311T1700Z-140312T0300Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-CREEK- OKFUSKEE-OKMULGEE- 1044 AM CDT TUE MAR 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A RED FLAG WARNING IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...CRAIG...NOWATA... CREEK...OKFUSKEE...OKMULGEE...TULSA AND ROGERS. HAZARDOUS WEATHER... * TEMPERATURES WILL TOP OUT IN THE LOWER 80S THIS AFTERNOON IN ADVANCE OF A COLD FRONT. * RELATIVE HUMIDITY VALUES AS LOW AS 20 TO 30 PERCENT * SUSTAINED WINDS OF 20 TO 30 WILL GUST AS HIGH AS 40 TO 50 MILES AN HOUR... ESPECIALLY WITH COLD FRONT PASSAGE. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
535 WWUS84 KTSA 112053 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 353 PM CDT TUE MAR 11 2014 ...CRITICAL FIRE DANGER LIKELY IN PARTS OF NORTHEAST OKLAHOMA THROUGH THIS EVENING... OKZ054>057-059>061-064>066-120300- /O.CON.KTSA.FW.W.0011.000000T0000Z-140312T0300Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-CREEK- OKFUSKEE-OKMULGEE- 353 PM CDT TUE MAR 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A RED FLAG WARNING IS IN EFFECT... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...PAWNEE...WASHINGTON...OSAGE...CRAIG...NOWATA... CREEK...OKFUSKEE...OKMULGEE...TULSA AND ROGERS. HAZARDOUS WEATHER... * GUSTY SOUTH WINDS OF 20 TO 30 MPH ALONG WITH HUMIDITY LEVELS OF 20 TO 25 PERCENT WILL CONTINUE THIS AFTERNOON ACROSS NORTHEAST OKLAHOMA. A COLD FRONT WILL MOVE THROUGH THIS EVENING WITH WINDS SHIFTING TO THE NORTHWEST AND INCREASING TO 30 TO 45 MPH. IN SPITE OF COOLER TEMPERATURES...HUMIDITY WILL REMAIN LOW BEHIND THE FRONT AND DANGEROUS FIRE CONDITIONS WILL CONTINUE THROUGH MUCH OF THE EVENING. IMPACTS... * ANY FIRES WILL QUICKLY SPREAD OUT OF CONTROL AND ENDANGER LIVES AND PROPERTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... * DISPOSE OF CIGARETTES PROPERLY AND AVOID ACTIVITIES THAT COULD START FIRES. * STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION FOR THE LATEST INFORMATION CONCERNING THIS WEATHER EVENT. ADDITIONAL WEATHER INFORMATION CAN ALSO BE FOUND AT: WEATHER.GOV/TULSA. && $$
381 WWUS84 KTSA 120117 RFWTSA FIRE WEATHER PRODUCT NATIONAL WEATHER SERVICE TULSA OK 817 PM CDT TUE MAR 11 2014 ...FIRE DANGER THREAT REMAINS ELEVATED.. .A COLD FRONT IS DROPPING TEMPERATURES AND CAUSING RELATIVE HUMIDITY TO RISE...BUT WINDS WILL REMAIN STRONG THROUGH THE NIGHT. OKZ054>057-059>061-064>066-120230- /O.CAN.KTSA.FW.W.0011.000000T0000Z-140312T0300Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-PAWNEE-TULSA-ROGERS-CREEK- OKFUSKEE-OKMULGEE- 817 PM CDT TUE MAR 11 2014 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE RED FLAG WARNING... FOR THE FOLLOWING COUNTIES... * IN OKLAHOMA...CREEK...WASHINGTON...OSAGE...CRAIG...NOWATA... PAWNEE...OKFUSKEE...OKMULGEE...TULSA AND ROGERS. * RED FLAG CONDITIONS HAVE ENDED. STRONG GUSTY WINDS WILL CONTINUE THROUGH THE NIGHT...BEHIND A STRONG COLD FRONT SWEEPING THROUGH THE AREA. EVEN THOUGH THE RED FLAG CRITERIA OF TEMPERATURE AND RELATIVE HUMIDITY WILL NOT BE MET...THE STRONG WINDS WILL KEEP THE WILD FIRE THREAT ELEVATED. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 11, 4:43 AM CDT, 14 minutes earlier.
Area forecast discussion, Mar 11, 4:43 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
443 AM CDT TUE MAR 11 2014
.DISCUSSION...
PRIMARY CONCERN THIS FORECAST CYCLE IS THE DANGEROUS
FIRE CONDITIONS THAT WILL DEVELOP THIS AFTERNOON AND
LAST INTO THE EVENING HOURS AS WINDS OF 20 - 30 MILES
AN HOUR GUST TO 40 - 45 MILES AN HOUR WITH COLD FRONT
PASSAGE. RED FLAG WARNING ISSUED FOR OSAGE WASHINGTON
NOWATA CRAIG PAWNEE TULSA ROGERS CREEK OKFUSKEE AND
OKMULGEE COUNTIES FROM NOON UNTIL 10 PM. FIRE DANGER
STATEMENT WILL BE ISSUED FOR THE REMAINING EASTERN OK
COUNTIES AND NORTHWEST AR COUNTIES.
TEMPERATURES TO REACH UPPER 70S TO LOWER 80S TODAY IN
ADVANCE OF COLD FRONT...THEN DROPPING INTO THE 30S TO
NEAR 40 OVERNIGHT. JUST ENOUGH MOISTURE/LIFT OVER FAR
NORTHEAST CORNER OK AND NORTHWEST AR FOR CHANCE POP
TONIGHT WITH ISOLATED RISK THUNDER.
TEMPERATURES SOME 30 DEGREES COLDER WEDNESDAY WITH A
STIFF NORTH NORTHWEST WIND. MORE FIRE CONCERNS WITH
RH VALUES OF 30 TO 35 PERCENT WEDNESDAY AFTERNOON.
NEXT UPPER WAVE BRINGS A CHANCE OF PRECIP FRIDAY OR
SATURDAY. GFS MUCH FASTER WETTER THAN ECMWF SOLUTION.
ANOTHER REINFORCING WAVE ARRIVES ABOUT SUNDAY. ONCE
AGAIN GFS WETTER THAN ECMWF. A LOW DEFINITION MODEL
BLEND APPLIED FOR WEEKEND. GW
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 84 36 53 31 / 0 0 0 0
FSM 80 40 54 31 / 0 10 0 0
MLC 81 38 54 31 / 0 0 0 0
BVO 83 34 53 25 / 0 10 0 0
FYV 77 35 48 24 / 0 20 0 0
BYV 76 35 47 25 / 0 30 0 0
MKO 80 37 52 30 / 0 0 0 0
MIO 80 34 50 26 / 0 20 0 0
F10 81 37 53 32 / 0 0 0 0
HHW 79 40 56 30 / 0 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM NOON TUESDAY TO 10 PM TUESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ059-OKZ060-OKZ061-OKZ064-OKZ065-
OKZ066.
WIND ADVISORY FROM 7 PM TUESDAY TO 4 AM WEDNESDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ064-OKZ065-OKZ066-OKZ067-OKZ070-OKZ071.
AR...NONE.
&&
SHORT TERM...07
LONG TERM....21Hazardous weather outlook, Mar 10, 9:45 PM CDT, 7 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
945 PM CDT MON MAR 10 2014
ARZ001-002-010-011-019-020-029-OKZ049-053>076-111015-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
945 PM CDT MON MAR 10 2014
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THROUGH TONIGHT.
NO HAZARDOUS WEATHER EXPECTED OVERNIGHT.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY AND WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL...HIGH
WIND POTENTIAL.
THURSDAY...VERY HIGH FIRE WEATHER POTENTIAL.
FRIDAY THROUGH SUNDAY...NO HAZARDS.
EXTENDED DISCUSSION...
FIRE CONCERNS WILL INCREASE TUESDAY AS SOUTH WINDS GUST TO 30
MILES AN HOUR AS TEMPERATURES WARM INTO THE 70S AND LOWER 80S. A
COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY NIGHT RESULTING IN LOW
CHANCES FOR EVENING THUNDERSTORMS OVER NORTHWEST ARKANSAS.
STRONG NORTH WINDS WILL ENSUE BEHIND THE COLD FRONT OVERNIGHT TUESDAY
INTO WEDNESDAY. FIRE CONCERNS WILL REMAIN...HOWEVER COOLER DAYTIME
TEMPERATURES WILL LESSEN THE FIRE DANGER RISK.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.Nearby
Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.